Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
Question: concentration and cognition problems
|Stephanie_T - Mon Sep 10, 2007 1:10 am||
I am a 21 year old female. During my early teenage years I was anorexic and underweight.I recuperated but about a year ago started losing weight again and reached BMI 12. Now my weight is in a normal range again but i suffer sever concentration and cognition problems.I don't take any medication but I did take Risperdal in the past. I do consume nutritional additives by nutritionist's recommendations. What could be the cause of my cognition problems? Is it reversible?
|Debbie Miller, RN - Mon Sep 10, 2007 12:48 pm||
Is there a chance you might have a form of ADD or ADHD? Many adults still suffer from what was once considered a childhood problem. It is estimated that perhaps 60 to 70% of children with ADD do not outgrow the problems associated with this condition as they mature. For this reason and the misunderstanding of adult ADD, most adults with it are undiagnosed and therefore untreated. It would be worthwhile to discuss this with a psychiatrist to see if this is the problem. If so, it responds well to pharmacotherapy (medication) and/or cognitive therapy (to help you overcome some of the behaviors that have evolved but which may not be serving you well).
Congratulations on overcoming your eating disorder. Good chance you will respond well in treatment for your other concerns also.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.